MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00369, 0001032347-2020-00370, 0001032347-2020-00371.Concomitant medical products: sternalock 360 multi-implant system, part# 74-0004, lot# 065990.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 14mm, part# 73-2414, lot# ni.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 16mm, part# 73-2416, lot# ni.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 18mm, part# 73-2418, lot# ni.
 
Event or Problem Description
It was reported the patient experienced a sternal dehiscence six (6) days following implantation of sternal closure devices.A post-operative ct scan revealed that the screws had backed out of the manubrium and bottom plates while the center x plate had broken in half.The surgeon asserts that the screw depth was correctly measured and the devices were implanted correctly.The surgeon believes that the patient¿s cough contributed to the device failure.The sternal closure devices were explanted seven (7) days following implantation.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record for part 74-0004 identified no deviations or anomalies during manufacturing related to the reported event.Review of the device history records identified no deviations or anomalies during manufacturing for the three plate subcomponents.The doctor reported the plate broke and screws ripped out due to the patient¿s cough; however, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10391387
Report Number0001032347-2020-00368
Device Sequence Number17061047
Product Code HRS
UDI-Device Identifier00841036190668
UDI-Public00841036190668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number065990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;